Recurring DVT Without Clear Cause

Non-malignant hematology topics. For Leukemias and lymphomas please use the Oncology (Cancer) Forums.

Moderators: Radiodiagnosis Team, Primary Care Team, Cardiology Team

Forum rules
YOUR POST WILL REQUIRE APPROVAL - READ: Doctors Lounge Forum Rules and Regulations
• Use a precise title for your question otherwise it will NOT be approved.
• Do not post the same question more than once & maintain related posts in original thread.
• Do not use your real name or identifiable information - You can't edit/delete your post.
Bernoulli
Guest
Posts: 2
Joined: Sat Mar 28, 2009 12:10 pm
Gender: Female

Recurring DVT Without Clear Cause

Postby Bernoulli » Sat Mar 28, 2009 12:58 pm

I hope this is the correct forum for this.

In October 2007 I developed a DVT in my after I slightly bumped my leg on a chair. There was some bruising but the impact wasn't that hard. At that time, blood tests were done and they all came back negative. I was treated with "blood thinners" for three months.

About a month ago, I went on a 5 hour plane trip and developed another DVT in the same calf. I initially saw a physicians assistant who consulted a hemotologist. This time, the plan was to do an ultrasound once a week instead of the Coumadin. He also felt that further testing was unnecessary because there was a clear cause for the DVT. After 4 ultrasounds (the last one 10 days ago), the clot seemed to be stable and resolving. After the pain increased in the calf, I went back for an additonal ultrasound that found a clot in another vein. I am now taking Lovenox and warfarin.

I am 44 years old and very athletic. I am afraid I will have damage to my leg.

I spoke briefly with my PCP on the phone and she suggested I see vascular surgeon. I don't understand why she would suggest this. Wouldn't a hematologist be a better option?

User avatar
Theresa Jones, RN
Nurse
Posts: 2365
Joined: Tue Sep 28, 2004 10:21 am

Re: Recurring DVT Without Clear Cause

Postby Theresa Jones, RN » Wed Apr 01, 2009 7:04 am

Hi Bernoulli,
I can understand why your PCP feels there is a clear cause for this DVT. Prolonged sitting causes the blood to pool in the lower legs and leads to the subsequent development of a DVT. Lovenox and warfarin are used in conjuction but only until warfarin levels are therapeutic which are monitored by labwork. There are risk factors that predispose people to DVT's such as heart and vascular disorders, smoking, obesity, sitting for extended periods, injury, surgery, malignancy, etc. An evaluation by both a cardiovascular specialist and hematologist is recommended. I hope this has been somewhat helpful.
Sincerely,
Theresa Jones, RN


Return to “Hematology Topics”



Who is online

Users browsing this forum: No registered users and 2 guests

advertisement.gif (61x7 -- 0 bytes)
 
 



We subscribe to the HONcode principles of the HON Foundation. Click to verify.
We subscribe to the HONcode principles. Verify here

Privacy Statement | Terms & Conditions | Editorial Board | About us
Copyright © 2001-2016 Doctors Lounge. All rights reserved.